Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Skin Reaction to Flu Shot?
    avatar
    An_187562 posted:
    I received a flu shot last week and the day after I developed a skin rash about an inch away from the injection site. It's a raised bump, very red, itchy, has tiny little bumps on top of the large red area. Is this a reaction to the shot or something else entirely? I have been putting hydrocortisone cream on it but it's not going away.
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    I don't know....I have no way of examining your injection site. Any vaccine can cause a local reaction, but without the ability to see it first-hand, I really can't offer you a defintive answer. We occasionally see infections as a result of an injection. The "something else" could also be an insect - mosquito bite?

    If this possible reaction is concerning you, you may need to see your medical provider so you can have this properly examined.
     
    avatar
    MissJulie1977 replied to Rod Moser, PA, PhD's response:
    Thanks, I figured that would be the case since you can't see it. Spider bite crossed my mind so I guess I will read about that next. Thanks.
     
    avatar
    UncleHank responded:
    I have a reaction to a recent shot that covered 3 types of flu. I have had it for 2 months now and i thought "spider bite" also. It is oozing and open. I am not too concerned about it but would like to know if you found out anything yet? Thanks
     
    avatar
    Rod Moser, PA, PhD replied to UncleHank's response:
    If you have an area that is "oozing and open", this is a cause for concern. Any injection...not just a flu shot....can cause an abscess (from germs from the skin surface going deeper in your tissue).

    I think you need to see your medical provider so you can have this oozing, open area properly examined.


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.